[Skip to Content]
[Skip to Content Landing]
Article
May 23, 1977

Thiotepa, Cutaneous Reactions, and Efficacy

JAMA. 1977;237(21):2288. doi:10.1001/jama.1977.03270480028009
Abstract

To the Editor.—  Allergic cutaneous reactions to systemic chemotherapeutic agents are well known, but the suggestion that such reactions might be beneficial has come only indirectly and from the topical use of alkylating agents and at least one cell-cycle-specific agent (fluorouracil) in the treatment of tumors in skin and soft tissues (Med Clin North Am 60:389-418, 1976).In a retrospective review of our results of combination chemotherapy with thiotepa and methotrexate in 186 patients with stage III or IV ovarian cancer, ten survived free of disease more than three years after complete regression of previous advanced bulky metastases. Possible factors related to the clinical eradication of disease were sought. Seven patients had shown generalized cutaneous erythema, pruritus, and urticarial reactions of substantial proportions. These appeared one to three months after onset of the combination chemotherapy regimen and within one to 24 hours after thiotepa administration. Despite these reactions, treatment was

×